Is Risk of Neuroleptic Malignant Syndrome Increased in the Postpartum Period?
J Clin Psychiatry 1998;59(5):254-255 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Sir: Although there is no definite consensus, many factors (e.g., high-potency neuroleptics, higher dose of neuroleptics, parenteral administration of neuroleptics, rapid dose escalation, concurrent use of lithium and neuroleptics, affective disorder, organic brain syndrome, agitation, fluid and electrolyte imbalances, shifts in cholinergic-dopaminergic balances, genetic factors) have been proposed to increase the risk for occurrence of neuroleptic malignant syndrome (NMS). However, due to the rarity of the syndrome, speculation about the etiologic importance of these factors is based on reviews of case reports or retrospective and prospective studies involving small sample sizes. It is likely that many cofactors that increase the vulnerability for the development of NMS are yet to be identified.